Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Reason for pain in feet, dizziness, involuntary bowel movements?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I have multiple sclerosis-that is currently inactive. I have dropfoot on the left side. I use a cane, and am now using "WalkFit"-stimulator for walking. Last night while sleeping, I awoke with major pain-shooting pain in my right foot, calf and ankle-up to and including my knee. I woke up my husband. I needed water. He also brought a baby aspirin. I then was escorted to the bathroom where I had to go to the bathroom immediately-both urine and very soft stool. I thought I was going to faint, and was seeing stars. Afterward, I went back to bed, and slept all night. This really scared me, as I thought my right foot was reacting the way my left foot reacts at times of extreme stress. Today., I am feeling alright, but have not put my device on my left leg. What could this be? My husband thinks it is because I have to rely on my right side to bear most of my weight. Can this be a factor? I have had MS since 2007, and am pretty stable. This incident last night was a new incident for me. What can I do?
Posted Fri, 28 Feb 2014 in General Health
Answered by Dr. Rakesh Karanwal 2 hours later
Brief Answer: Your symptoms were due to nerves' pain Detailed Answer: Hi Lady, Thanks for your query. The new symptoms are suggestive of nerve pain in the right lower leg and occurs at some point of time or the other. This is called Lhermitte's Sign- caused by “inappropriate” communication between the nerves that are no longer coated with myelin. The main symptom of Lhermitte’s sign is a shock-like sensation that travels down your neck and back, depending on the site of trigger. The spark of electricity is present in the arms, legs, fingers, and toes. The occurrence of symptoms in your case were apparently due to irritation of the lower spine or the affected emerging nerves. In some cases, fresh occurrence of Lhermitte's sign indicates impending relapse. Medications, such as, anti-epileptic drugs can treat the symptoms of Lhermitte’s sign. However, steroids may be required if your doctor feels that Lhermitte’s sign is part of a general MS relapse. Hence, in case of recurrence of similar symptoms, consult your Rheumatologist and apprise him of my opinion. I am certain that he will agree with me, re-evaluate you thoroughly, order tests if required, and- based on the reports- will prescribe suitable treatment as advised. Hope I have addressed to your concerns to your complete satisfaction and you find my response helpful and informative. I will be happy to answer further queries, if any. Fond regards and have a nice day, Col (Dr.) Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor